Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Key West, FL

February 12, 2010Monroe County, Florida

NWS Key West, FL issued this severe thunderstorm warning at Feb 12, 2010, 6:53 PM EST for Monroe County, Florida. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2010, 6:53 PM EST (23:53 UTC)
Expired
Feb 12, 2010, 7:15 PM EST
In force
22 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

County Monroe County, FL

The radar

The Miami radar (KAMX), 52 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:53 PM ESTTSTM WND GST 441 E Upper Matecumbe Key, FLA WIND GUST OF 38 KNOTS...44 MPH...FROM THE WEST...WAS RECORDED AT THE ISLAMORADA FIRE RESCUE DEPARTMENT DURING THE PASSAGE OF A SQUALL LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 2:35 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS52 KKEY 122353
SVRKEY
FLC087-130015-
/O.NEW.KKEY.SV.W.0002.100212T2353Z-100213T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
653 PM EST FRI FEB 12 2010

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF THE MIDDLE
  AND UPPER FLORIDA KEYS OF MONROE COUNTY...INCLUDING
  THE COMMUNITIES OF LONG KEY...ISLAMORADA...KEY LARGO...
  AND OCEAN REEF...  

* UNTIL 715 PM EST

* AT 652 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A LINE OF SEVERE THUNDERSTORMS OVER FLORIDA BAY CAPABLE OF         
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SQUALL WAS MOVING EAST AT 45 MPH AND WILL BE SWEEP THROUGH THE 
MIDDLE AND UPPER FLORIDA KEYS BY 715 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
PASSES.

&&

LAT...LON 2505 8044 2495 8057 2480 8084 2499 8055
      2512 8048 2511 8044 2517 8046 2518 8039
      2522 8045 2518 8043 2517 8044 2523 8047
      2525 8042 2522 8036 2530 8037 2536 8026
TIME...MOT...LOC 2350Z 277DEG 38KT 2551 8005 2512 8046
          2476 8080

$$

KASPER
2 follow-up statements
832 
WWUS52 KKEY 130015
SVSKEY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
715 PM EST FRI FEB 12 2010

FLC087-130021-
/O.EXP.KKEY.SV.W.0002.000000T0000Z-100214T0015Z/
MIDDLE KEYS IN MONROE FL-UPPER KEYS IN MONROE FL-
715 PM EST FRI FEB 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF THE MIDDLE AND 
UPPER FLORIDA KEYS OF MONROE COUNTY EXPIRES AT 715 PM EST...

THE FAST-MOVING SQUALL LINE IS NOW MOVING EAST OF THE FLORIDA 
KEYS...AND THE SEVERE WEATHER THREAT HAS ENDED. 

THE SEVERE THUNDERSTORM WARNING FOR THE FLORIDA KEYS HAS EXPIRED... 
AND THE SEVERE THUNDERSTORM WATCH IS NOW CANCELLED FOR THE FLORIDA 
KEYS.

LAT...LON 2505 8044 2495 8057 2480 8084 2499 8055
      2512 8048 2511 8044 2517 8046 2518 8039
      2522 8045 2518 8043 2517 8044 2523 8047
      2525 8042 2522 8036 2530 8037 2536 8026
TIME...MOT...LOC 0011Z 277DEG 38KT 2548 7981 2509 8022
          2473 8056

$$

KASPER
645 
WWUS52 KKEY 130303 CCA
SVSKEY

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
1003 PM EST FRI FEB 12 2010

CORRECTED BAD VTEC CODE...WARNING EXPIRED HOURS AGO

FLC087-130021-
/O.EXP.KKEY.SV.W.0002.000000T0000Z-100213T0015Z/
MIDDLE KEYS IN MONROE FL-UPPER KEYS IN MONROE FL-
1003 PM EST FRI FEB 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF THE MIDDLE AND 
UPPER FLORIDA KEYS OF MONROE COUNTY EXPIRES AT 715 PM EST...

THE FAST-MOVING SQUALL LINE IS NOW MOVING EAST OF THE FLORIDA 
KEYS...AND THE SEVERE WEATHER THREAT HAS ENDED. 

THE SEVERE THUNDERSTORM WARNING FOR THE FLORIDA KEYS HAS EXPIRED... 
AND THE SEVERE THUNDERSTORM WATCH IS NOW CANCELLED FOR THE FLORIDA 
KEYS.

LAT...LON 2505 8044 2495 8057 2480 8084 2499 8055
      2512 8048 2511 8044 2517 8046 2518 8039
      2522 8045 2518 8043 2517 8044 2523 8047
      2525 8042 2522 8036 2530 8037 2536 8026
TIME...MOT...LOC 0011Z 277DEG 38KT 2548 7981 2509 8022
          2473 8056

$$

KASPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 10:45 AM EST, 8 hours 8 minutes earlier.

Area forecast discussion, Feb 12, 10:45 AM EST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1045 AM EST FRI FEB 12 2010

...STRONG WINDS EXPECTED TONIGHT...

.DISCUSSION...
CURRENTLY - A DEEPENING LOW PRESSURE SYSTEM MOVING RAPIDLY EASTWARD
THROUGH THE CENTRAL GULF OF MEXICO HAS VEERED LOCAL WINDS TO
SOUTHEAST...AND OVER LAND RUNNING 10 TO 15 MPH OVER THE ISLAND CHAIN
AND WATERS TO THE NORTH. WARMER WATERS OVER THE ATLANTIC WATERS HAS
ALLOWED MORE EFFECTIVE MIXING AND WINDS ARE 15 TO 20 KNOTS AND
GUSTY...WITH THE HIGHEST WINDS OVER THE WESTERN STRAITS. THE ONSET
OF SOUTHEASTERLY FLOW HAS RAPIDLY INCREASED TEMPERATURES THIS
MORNING...AND TEMPERATURES RE NOW IN THE LOWER 70S...WITH DEW
POINTS NEAR 60. THIS MORNINGS SOUNDING CONTINUED TO INDICATE A
STABLE ENVIRONMENT...WITH SEVERAL STABLE LAYERS...AND NO CAPE.
HOWEVER...AN ORGANIZED VEERING FLOW IS TAKING SHAPE..WITH 20 KNOT
SOUTHEASTERLIES JUST ABOVE THE SURFACE...TURNING TO SOUTHWEST AND 20
KNOTS BY 4000 FT. PWATS HAVE COME UP CONSIDERABLY...AND PER THE
LATEST GPS PWAT SENSORS...IS CURRENTLY 1.2 INCHES. SKIES ARE PARTLY
CLOUDY DUE TO LAYERED MID AND UPPER LEVEL CLOUDS MOVING QUICKLY
NORTHEASTWARD ACROSS OUR AREA. HOWEVER...LITTLE LOW LEVEL CLOUD
COVER IS EVIDENT...AND NO SHOWER ACTIVITY IS YET PRESENT IN THE KEYS
AREA.

SHORT TERM UPDATE (THIS AFTERNOON AND TONIGHT)...
THE DEEPENING LOW IN THE CENTRAL GULF OF MEXICO WILL RACE RAPIDLY
EASTWARD...MOVING ACROSS CENTRAL FLORIDA THIS EVENING. AS THE LOW
MOVES NORTH OF THE KEYS...WINDS WILL STRENGTHEN SUBSTANTIALLY OUT OF
THE SOUTH...AND A WIND ADVISORY MAY BE REQUIRED FOR THE FLORIDA KEYS
BY THIS EVENING...FOR STRONG GUSTY WINDS OF 25 TO 30 MPH. IN
RESPONSE STRONG WARM AIR ADVECTION WILL QUICKLY MOISTEN AND WARM OUR
LOW LEVEL ENVIRONMENT. WHILE THERE WILL BE A BRIEF WINDOW OF GOOD
LOW LEVEL HELICITY...LOW CAPE...AND THE TIMING OF DESTABILIZATION
WILL BE A LIMITING FACTOR. MOST SHOWER AND THUNDERSTORM ACTIVITY
WILL LIKELY OCCUR ALONG A SWATH ALONG AND AHEAD OF THE PREFRONTAL
TROUGH...WITH A FEW OF THE SHOWERS AND THUNDERSTORMS POSSIBLY BEING
STRONG...WITH WIND GUSTS OF AROUND 40 MPH. HIGHS TODAY SHOULD OCCUR
LATE THIS AFTERNOON...REACHING THE MID 70S WITH DEW POINT
TEMPERATURES IN THE MID 60S. WINDS WILL SHIFT WEST AFTER THE
PREFRONTAL TROUGH MOVES THROUGH....THEN NORTHWEST BEFORE MIDNIGHT AS
THE COLD FRONT DRIVES THROUGH. STRONG COLD AIR ADVECTION BEHIND THE
COLD FRONT WILL POUR COOLER AND DRIER AIR THROUGH THE KEYS
AREA...AND OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO NEAR 60.
STRONG WINDS WILL CONTINUE TONIGHT...AND GRADUALLY SLACKEN TOMORROW
AS THE LOW RACES OFF IN THE NORTH ATLANTIC. THE FORECAST REASONING
OF THE PREVIOUS FORECASTER REMAINS ON TRACK...AND ONLY SMALL TWEAKS
IN WIND VALUES AND WILL BE MADE IN THE MORNING UPDATE.
&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS
TODAY DUE TO INCREASING WINDS. WINDS HAVE ALREADY COME UP TO SMALL
CRAFT ADVISORY CRITERIA ACROSS MUCH OF THE STRAITS...WITH GUSTS
AROUND 25 KNOTS. COOLER WATERS OVER THE GULF AND BAY SIDE WATERS IS
KEEPING WINDS THERE 10 TO 15 KNOTS. AS A DEVELOPING NEARS CENTRAL
FLORIDA...GRADIENT WINDS WILL EVENTUALLY ALLOW THE STRONGER WINDS TO
REACH INTO THE GULF AND BAY SIDE WATERS. THE ONGOING FORECAST
REMAINS ON TRACK...AND A GALE WATCH REMAINS IN EFFECT. THE UNUSUALLY
TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW...WILL MEAN A GALE
WARNING WILL LIKELY BE REQUIRED FOR ALL KEYS WATERS BY THIS EVENING.
WINDS WILL GRADUALLY VEER TO SOUTHERLY...AND THEN WEST AS A
PREFRONTAL TROUGH MOVES THROUGH THE KEYS. A SWATH OF FAST MOVING
SHOWERS AND A FEW THUNDERSTORMS IS EXPECTED ACCOMPANY THE PREFRONTAL
TROUGH. SOME OF THIS ACTIVITY MAY BE STRONG. WINDS WILL THEN SHIFT
NORTHWEST AS THE COLD FRONT REACHES THE KEYS AREA. MARINERS SHOULD
STAY TUNED TO LATEST ADVISORIES AND WARNINGS FOR THIS EVENINGS EVENT.
&&

.AVIATION...
THROUGH 00Z...VFR CONDITIONS WILL PREVAIL MOST OF TODAY AT THE KEY
WEST AND MARATHON TERMINALS. BY LATE THIS AFTERNOON AND EARLY THIS
EVENING...A BAND OF SHOWERS AND PERHAPS A THUNDERSTORM WILL APPROACH
FROM THE GULF...WHICH SHOULD MOVE THROUGH BY AROUND 02Z. IN
ADDITION...WINDS WILL TURN SOUTH TO SOUTHWEST BY AFTERNOON...AND
INCREASE VIGOROUSLY BETWEEN 25 AND 40 KNOTS FROM THE SURFACE TO 3000
FEET LEADING TO PERHAPS SIGNIFICANT WIND SHEAR BY MID TO LATE
AFTERNOON. SEE THE LATEST SIGMETS FOR CONVECTIVE TRENDS AND AIRMETS
FOR TURBULENCE UPDATES.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS...
     GMZ031-032-033-052-053-054-072-073-074-075.
     GALE WATCH IN EFFECT FOR ALL KEYS COASTAL WATERS...
     GMZ031-032-033-052-053-054-072-073-074-075.

&&

11/APA

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 12, 4:18 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
418 PM EST FRI FEB 12 2010

UPDATED TO INSERT WIND ADVISORY FOR ALL THE FLORIDA KEYS

FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
418 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY IS IN EFFECT FOR THE FLORIDA KEYS TONIGHT...
...A GALE WARNING IS IN EFFECT FOR ALL KEYS WATERS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

STRONG SOUTH TO SOUTHWEST WINDS WILL PRECEDE AN APPROACHING NARROW
SQUALL LINE THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING. WINDS WILL SHIFT NORTHWEST IN WAKE OF THE SQUALL
LINE LATE TONIGHT. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED
AREA OF LOW PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY IS IN
EFFECT FOR ALL THE FLORIDA KEYS TONIGHT FOR SUSTAINED WINDS OF 30 TO
39 MPH FOR A PERIOD OF ONE HOUR OR LONGER.

IN ADDITION...AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF
MEXICO WILL STRENGTHEN AS IT MOVES EAST ACROSS THE CENTRAL PORTION
OF THE FLORIDA PENINSULA TONIGHT. AS A RESULT...SOUTHWEST WINDS OF
NEAR 25 KNOTS WITH HIGHER GUSTS WILL TURN WEST NORTHWEST AND
INCREASE TO NEAR 30 KNOTS WITH GUSTS NEAR 40 KNOTS. HENCE...A GALE
WARNING IS IN EFFECT FOR ALL KEYS COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS MAY BE REQUIRED FOR OFFSHORE ATLANTIC WATERS SOUTH OF
THE AREA FROM THE MARQUESAS KEYS TO THE DRY TORTUGAS SUNDAY MORNING.

IN ADDITION...WIND CHILL READINGS MAY FALL BETWEEN 30 AND 35 IN THE
UPPER KEYS EARLY SUNDAY MORNING. AT PRESENT...THERE IS STILL SOME
UNCERTAINTY ON WHETHER A WIND CHILL ADVISORY CRITERIA (35 DEGREES OR
LOWER FOR A PERIOD OF 4 HOURS OR MORE) WILL BE MET FOR THE UPPER
KEYS EARLY SUNDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SUNDAY AFTERNOON
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO REPORT WIND OBSERVATIONS TO THE
NATIONAL WEATHER SERVICE IN KEY WEST THIS EVENING AND TONIGHT.

APA

In the hours before

Special weather statement, Feb 12, 3:12 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
312 PM EST FRI FEB 12 2010

FLZ076-077-078-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
312 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY WILL LIKELY BE IN EFFECT THIS EVENING...

AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL
INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE
FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL
PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY
DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL
LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW
PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY WILL LIKELY BE IN
EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED
WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR
LONGER.

HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S
SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS
SATURDAY NIGHT. WIND CHILL READINGS SHOULD MAY FALL TO NEAR 35
DEGREES IN THE UPPER KEYS EARLY SATURDAY NIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA
Special weather statement, Feb 12, 3:14 PM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
314 PM EST FRI FEB 12 2010

FLZ076-077-078-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
314 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY WILL LIKELY BE IN EFFECT THIS EVENING...

AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL
INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE
FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL
PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY
DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL
LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW
PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY WILL LIKELY BE IN
EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED
WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR
LONGER.

HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S
SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS
SATURDAY NIGHT. WIND CHILL READINGS SHOULD MAY FALL TO NEAR 35
DEGREES IN THE UPPER KEYS EARLY SATURDAY NIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA
Special weather statement, Feb 12, 4:16 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EST FRI FEB 12 2010

FLZ076-077-078-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
416 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY IS IN EFFECT FOR ALL THE KEYS...

AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL
INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE
FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL
PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY
DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL
LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW
PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY IS IN EFFECT FOR THE
FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO
39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR LONGER.

OTHERWISE...HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER
60S SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS
SATURDAY NIGHT. WIND CHILL READINGS MAY FALL TO BETWEEN 30 AND 35
DEGREES IN THE UPPER KEYS SATURDAY NIGHT. HENCE..A WIND CHILL
ADVISORY MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA
Local storm report, Feb 12, 5:25 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
525 PM EST FRI FEB 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     MARINE TSTM WIND 8 ENE FORT JEFFERSON AT 24.69N 82.77W
02/12/2010  M59 MPH          GMZ075             XX   C-MAN STATION

            PULASKI SHOAL C-MAN RECORDED A WIND GUST OF 52 KNOTS FROM
            THE SOUTHWEST AS A STRONG LINE OF THUNDERSTORMS MOVED
            EAST AT 45 KNOTS.

&&

MPARKE

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:21 AM ESTSmall Craft AdvisoryKEY12 hr
Feb 12, 3:58 PM ESTSpecial Marine WarningKEY62 min
Feb 12, 4:05 PM ESTWind AdvisoryKEYMonroe11 hr
Feb 12, 4:23 PM ESTGale WarningKEY12 hr
Feb 12, 4:56 PM ESTSpecial Marine WarningKEY64 min
Feb 12, 5:19 PM ESTSevere Thunderstorm WarningKEYMonroe86 min
Feb 12, 5:55 PM ESTSpecial Marine WarningKEY65 min
Feb 12, 6:58 PM ESTSpecial Marine WarningKEY62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.